MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the react-71 had resistance in the distal section.The patient was undergoing emergency cerebral artery thrombectomy surgery for an acute large artery occlusion.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with a 10mm diameter.It was reported that the occlusion was located in the basilar artery, and the planned treatment approach was adapt aspiration thrombectomy.The surgeon used a microcatheter for angiography to confirm the proximal and distal positions of the thrombus.A rebar-18 microcatheter and a single-use aspiration catheter, react-71, were used.The surgeon coaxially advanced the devices, but during the delivery of the aspiration catheter, significant resistance was encountered within the vessel.The surgeon repeatedly withdrew and advanced the catheter and eventually succeeded in positioning the catheter at the proximal end of the thrombus in the basilar artery tip.The surgeon connected a 50ml syringe to the aspiration catheter to create negative pressure aspiration.Blood was aspirated and sprayed onto gauze, revealing partial thrombus fragments.A follow-up microcatheter angiogram showed residual thrombus in the vessel.The surgeon advanced the aspiration catheter an additional 2-3 cm and continued negative pressure aspiration.However, significant resistance was encountered during aspiration, and the syringe piston became difficult to pull.The surgeon attempted to withdraw the aspiration catheter and continue aspiration, but the syringe resistance remained high, making it challenging to remove the piston.Upon removing the aspiration catheter, it was observed that the catheter's distal tip was deformed, appearing flattened.For surgical safety, the surgeon replaced the catheter with another of the same model, type, and lot.The replacement catheter was successfully delivered, and negative pressure aspiration was performed again.Thrombus fragments were sprayed onto the gauze, and a final angio gram confirmed that the vessel was patent.The surgery was successfully completed.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were as sociated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that the process of withdrawing the catheter was relatively smooth.The cause of the resi stance/difficult navigation was not determined.
 
Additional Manufacturer Narrative
H6: removed (b)(6) as new information clarified there were no issues with catheter removal or device retrieval.Additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: dwgsreact-71 rev.R.As found condition: the react-71 catheter was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the react-71 catheter tip and marker were examined and were found flattened.The catheter body was found kinked at ~11.0cm from the proximal end of the catheter hub.No voids or flashes were found on the catheter hub.No other anomalies were found.Testing/analysis: the react-71 catheter total and usable lengths were measured within specifications.The catheter was flushed with water, and water exited through the distal tip.External testing: none.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter stretched/flattened¿ and ¿difficulty navigation¿ reports were confirmed.The returned react-71 catheter was damaged (flattened & kinked).Catheter damage can occur due to patient vessel tortuosity, aggressive device removal, or device advancement or retrieval against resistance.Difficulty navigation can occur due to patient vessel tortuosity, catheter damage, or a lack of continuous saline flush during delivery.In this event, the customer reported that vessel tortuosity was minimal, which rules out patient vessel tortuosity as a potential cause.Information regarding the use of saline flush was not provided; therefore, a lack of continuous saline flush during delivery could not be ruled out as a potential cause.It is possible that the catheter became damaged (kinked & flattened) during device advancement (difficult navigation).However, the root cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24160767
Report Number2029214-2026-00140
Device Sequence Number18424283
Product Code QJP
UDI-Device Identifier00847536044197
UDI-Public(01)00847536044197(17)270321(10)D028308
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberD028308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer01/28/2026
03/05/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/27/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight65 KG